Hail, Stutsman
- When
- September 5, 4:42 PM CST to 4:45 PM CST
- Where
- Stutsman County, 4 mi WNW of Medina
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.900, -99.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 5, 2:00 AM CST, 14 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT MON SEP 5 2005 .SHORT TERM...MONDAY THROUGH WEDNESDAY NIGHT... NEXT SHORTWAVE INTO EASTERN MONTANA WILL PUSH INTO THE WEST AND CENTRAL AREAS BY NOON TODAY. SURFACE LOW EXPECTED TO REACH CENTRAL AREAS AROUND SAME PERIOD. CONVECTION ASSOCIATED WITH THIS NEXT SYSTEM FIRING UP IN EASTERN MONTANA EARLY THIS MORNING WILL EXPECTED ACTIVITY TO MOVE INTO THE WEST EARLY THIS MORNING REACHING THE CENTRAL AREAS LATE IN THE MORNING. SYSTEM PULLS EAST OF THE FORECAST AREA BY THIS EVENING WITH HIGH PRESSURE BUILDING IN FROM THE WEST...THUS ENDING PRECIP FOR THE AREA. LINGERING CONVECTION OVER THE EAST CENTRAL AREAS EXPECTED TO END BY LATE EVENING. LITTLE CHANGE TO REST OF THE FORECAST PACKAGE THROUGH WEDNESDAY NIGHT. NEXT SYSTEM WILL BRING A SLIGHT CHANCE OF PRECIP TO THE REGION WEDNESDAY NIGHT PER GFS MODEL DATA. TEMPERATURES WILL RANGE SEASONALLY MILD THROUGH THE PERIOD. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... MOST OF THE EXTENDED PERIOD IS DOMINATED BY A TRANSITION TO A SOUTHWEST US UPPER LOW LEAVING THE NORTHERN PLAINS GENERALLY BENEATH AN UPPER LEVEL RIDGE WITH SOUTHWEST FLOW ALOFT. THIS WILL BRING MILD WEATHER WITH THE REGION ON THE EDGE OF THE SHORTWAVE ENERGY TRACK. HAVE EXTENDED THE CHC FOR THUNDERSTORMS INTO FRIDAY NIGHT...BUT LEFT THE REMAINDER OF THE WEEKEND DRY...HOWEVER REGION WILL BE KEEPING HIGHER DEWPOINTS UNDER THE RIDGE...SO MOISTURE NEVER REALLY GOES AWAY AND REGION REMAINS PRIMED FOR THUNDERSTORMS IF SHORTWAVE ENERGY CAN MAKE IT INTO THE RIDGE. RAISED HIGHS ND LOWS A FEW DEGREES TO ACCOUNT FOR THE WARMER WEATHER PATTERN. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RGT/WAA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT MON SEP 5 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-060915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 415 AM CDT MON SEP 5 2005 /315 AM MDT MON SEP 5 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHWEST NORTH DAKOTA...NORTHWEST NORTH DAKOTA... NORTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 407 PM CDT MON SEP 5 2005 NDZ048-051-060500- DICKEY-LA MOURE- 407 PM CDT MON SEP 5 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 768 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN NORTH DAKOTA THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST NORTH DAKOTA DICKEY... LAMOURE... THIS INCLUDES THE CITIES OF...EDGELEY AND OAKES.
The Bismarck radar (KBIS), 106 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471690.